Try Dragon Boating for FREE at Dragon Zone Paddler’s Open House
3rd annual Dragon Zone Paddler’s Expo at Creekside Community Centre
The Dragon Zone Paddling Club Expo at the Creekside Community Centre in Southeast False Creek takes place Saturday, March 15th from noon to 4:00PM. This is a great opportunity to try out dragon boating, meet teams and paddlers and visit vendors including fitness professionals and therapists. It’s also a place for dragon boating teams to recruit new paddlers, and for paddlers to find a new team, and to attend skill workshops.
Pre-registration is required for the introduction to dragon boating sessions. See the links below. PFDs and paddles will be provided. Arrive early to complete a waiver form. Children & Youth under 18 yrs will require parental consent. Children under 10 yrs MUST be accompanied by an adult.
11:00am-11: 55am registration link: https://pbregister.vancouver.ca/safari_activitydetail.htm?activity_id=474802
12:00pm-12: 55pm registration link: https://pbregister.vancouver.ca/safari_activitydetail.htm?activity_id=474803
1:00pm-1: 55pm registration link: https://pbregister.vancouver.ca/safari_activitydetail.htm?activity_id=474804
There will also be a number of free workshops oriented to existing paddlers. Pre-registration is recommended for these as well. Visit: http://register.dragonboatbc.ca/code/
Staying Connected – Setting up a Facebook Page or Group for your Dragon Boat team
Facebook is the most widely used social network for good reason – its easy to use, everything is shareable to the timeline and it works very well. It’s very easy for individuals to stay connected, but once you have several people involved in something beyond a one-time event such as a team who practices and races, it can be beneficial to gather your members together under either a Group or a Page. 45 minutes. Presented by Jeremy Dyson. 11:15 AM to 12:00 PM
Specific Nutrient Timing for Performance Optimization
Join a sports nutritionist to learn the importance of pre- and post-workout meal consumption to physical performance. You will learn how certain foods can optimize energy and recovery, while others can lead to unwanted weight gain and poor performance. Presented by Scott Andrews RNCP, CPT (Registered Holistic Nutritionist & Personal Trainer). 12:15 PM to 1:00 PM
Strength and Conditioning for Paddlers
The theories behind strength training and how to supplement your water workouts with efficient gym sessions. This is a hands-on workshop with lots of moving and interaction. Be prepared to learn a lot. 45 minutes. Presented by Amanda Chan. 45 minutes. 1:15 PM to 2:00 PM
Calling for Drummers, Paddlers, Steers and Coaches
This session teaches effective calls for the whole boat plus drummer-specific skills.30 minutes. Presented by Dan Hebert. 2:15 PM to 2:45 PM.
What race strategy do Olympic canoeists use? How can you apply it to dragon boating? Learn various sprint strategies in your start, middle and finish. 45 minutes. Presented by Dan Hebert. 3:00PM to 3:45PM